Alert archive / Ohio / Small Craft Advisories in 2014
Small Craft Advisory 25, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Jul 31, 2014, 2:09 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2014, 2:09 PM EDT (18:09 UTC)
- Expired
- Jul 31, 2014, 9:21 PM EDT
- In force
- 7 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
723 WHUS71 KCLE 311809 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 209 PM EDT THU JUL 31 2014 LEZ149-010200- /O.NEW.KCLE.SC.Y.0025.140731T1809Z-140801T0200Z/ CONNEAUT OH TO RIPLEY NY- 209 PM EDT THU JUL 31 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY FOR LAKE ERIE FROM CONNEAUT TO RIPLEY NEW YORK... WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * SOUTHWEST WINDS OF 15 TO 20 KNOTS WILL PRODUCE WAVES OF 3 TO 5 FEET THIS AFTERNOON INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
1 follow-up statement
795 WHUS71 KCLE 010121 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 921 PM EDT THU JUL 31 2014 LEZ149-010230- /O.CAN.KCLE.SC.Y.0025.000000T0000Z-140801T0200Z/ CONNEAUT OH TO RIPLEY NY- 921 PM EDT THU JUL 31 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jul 31, 2:00 PM EDT, 9 minutes earlier.
Area forecast discussion, Jul 31, 2:00 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 200 PM EDT THU JUL 31 2014 .SYNOPSIS... A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE SOUTHEAST ACROSS THE LOCAL AREA THE NEXT COUPLE OF DAYS. UNSETTLED WEATHER WILL CONTINUE OVER THE WEEKEND AS AN AREA OF WEAK LOW PRESSURE MOVES UP THE EAST COAST. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... REMOVED ALL MENTION OF PRECIP NW OH FOR THIS AFTERNOON AND TWEAKED TEMPS SLIGHTLY FOR 1230 UPDATE. ORIGINAL DISCUSSION... CURRENTLY THERE ARE JUST A FEW SHOWERS OVER THE SOUTHERN END OF THE AREA. THESE SHOULD BE GONE SHORTLY. CONSIDERED REMOVING ALL PRECIP MENTION THIS MORNING BUT JUST NOT COMFORTABLE GOING DRY ACROSS FAR NE OH AND NW PA. SOME ENHANCED CLOUDINESS IS MOVING TOWARD THOSE AREAS FROM THE NW AND SHOWERS COULD OCCUR AT ABOUT ANYTIME. HAVE LOWERED POPS TO JUST LOW CHANCE. ANOTHER PIECE OF ENERGY WILL HEAD THIS WAY THIS AFTERNOON AND COULD SEE SOME MORE POP UP STORMS TOWARD EVENING ESPECIALLY ACROSS NW OH. COVERAGE TODAY SHOULD BE FAIRLY SPARSE AND MOST OF THE AREA WILL BE COMPLETELY DRY. ALSO EXPECTING A LITTLE MORE SUNSHINE TODAY THAN THE PAST COUPLE OF DAYS. THIS ALONG WITH SLIGHTLY WARMER TEMPS ALOFT SHOULD RESULT IN HIGH TEMPS 3 OR 4 DEGREES WARMER THAN WEDNESDAY. GUIDANCE TEMPS SEEM REASONABLE. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/... UNSETTLED WEATHER WILL CONTINUE AS A LONG WAVE TROUGH PERSISTS OVER THE EASTERN CONUS. SHORT WAVES ALOFT WILL BRING OCCASIONAL CHANCES FOR SHOWERS AND STORMS. WAS UNABLE TO FIND A DRY PERIOD TILL SUNDAY NIGHT. UNTIL THEN WILL NEED TO CARRY CHANCE POPS. IT APPEARS BEST CHANCE FOR RAIN WILL COME SATURDAY AS AN INVERTED TROUGH SWINGS ACROSS THE REGION. BEST CHANCES WILL BE IN THE EAST. INSTABILITY DURING THE PERIOD WILL BE LACKING SO NO SEVERE WEATHER IS ANTICIPATED. MUCH OF THE DAYTIME HOURS WILL BE DRY WITH JUST PASSING ROUNDS OF PRECIP. LOW LEVEL MOISTURE WILL GRADUALLY RAMP UP THE NEXT COUPLE OF DAYS WITH SURFACE DEWPOINTS CREEPING INTO THE 60S. THERE SHOULD BE A FAIR AMOUNT OF SUNSHINE FRIDAY...SATURDAY AND SUNDAY SO WILL TRY FOR PARTLY CLOUDY WORDING. TEMPS WILL CONTINUE TO AVERAGE A TAD BELOW NORMAL. HAVE USED A BLEND OF TEMPS DURING THE PERIOD. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... THE NEXT PIECE OF SHORTWAVE ENERGY WILL SLIDE INTO THE GREAT LAKES TROUGH ON MONDAY AND PUSH A WEAK FRONT TOWARDS LAKE ERIE. THE 00Z/31 ECMWF SHOWS THE FRONT STALLING NEAR THE LAKE WHILE THE GFS IS MORE AGGRESSIVE IN PUSHING THE FRONT SOUTH ACROSS THE AREA MONDAY EVENING. GIVEN THAT THE ENERGY DRIVING THIS SYSTEM WILL PASS TO THE NORTH...WOULD THINK THE ECMWF MAY OFFER THE BETTER SOLUTION...BUT CONFIDENCE IS LOW AT THIS TIME SCALE. WILL JUST CARRY A LOW POP ACROSS THE NORTH HALF OF THE AREA MONDAY NIGHT THEN A CHANCE OF SHOWERS AND THUNDERSTORMS FOR ALL AREAS ON TUESDAY. BY TUESDAY NIGHT WE WILL BE WATCHING ENERGY ROUND THE RIDGE TO OUR WEST WITH THE ASSOCIATED SURFACE LOW APPROACHING FROM THE WEST. A WARM FRONT WILL TRY TO LIFT INTO THE REGION AHEAD OF THE LOW BUT UNCLEAR AT THIS TIME IF THE FRONT WILL BE ACTIVE GIVEN THAT IT WILL ONLY BE NEAR ILLINOIS BY LATE IN THE PERIOD. JUST A 20 POP IN THE GRIDS FOR WEDNESDAY AT THIS TIME. TEMPERATURES REMAIN NEAR NORMAL THROUGH THE EXTENDED WITH HIGHS IN THE UPPER 70S TO NEAR 80. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... CANNOT RULE OUT A SHOWER NEAR KTOL LATE THIS AFTERNOON OR EVENING OTHERWISE FAIR WEATHER CUMULUS WILL DISSIPATE THIS EVENING. AREAS OF MVFR FOG/MIST AND LOCAL IFR FOG WILL DEVELOP FOR A FEW HOURS AROUND SUNRISE ON FRIDAY. HIGH PRESSURE WILL BE OVERHEAD WITH ESSENTIALLY CLEAR SKIES. LAKE BREEZE WIND SHIFTS ARE LIKELY AT KCLE AND KERI BUT THE WIND WILL BE LIGHT. OUTLOOK...NON VFR DURING SCATTERED SHOWERS/THUNDERSTORMS FRIDAY THROUGH SUNDAY...ESPECIALLY ON SATURDAY. NON VFR POSSIBLE AGAIN BY TUESDAY. && .MARINE... THERE WILL ONCE AGAIN BE A CHANCE OF WATERSPOUTS ON LAKE ERIE THIS MORNING AS A TROUGH LINGERS OVER THE LAKE. THE TROUGH WILL SHIFT EAST OF THE LAKE LATER TODAY WITH A WEAK RIDGE BUILDING IN WHICH SHOULD LESSEN THE CHANCE OF WATERSPOUTS. SOUTHWESTERLY WINDS WILL BE GENERALLY BE 10-15 KNOTS TODAY...DROPPING TO 10 KNOTS OR LESS OVERNIGHT AND FRIDAY. THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND ON THE LAKE WITH GENERALLY LIGHT WIND AND WAVE CONDITIONS. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KUBINA NEAR TERM...DJB/KUBINA SHORT TERM...KUBINA LONG TERM...KEC AVIATION...KOSARIK MARINE...KEC
Hazardous weather outlook, Jul 31, 5:33 AM EDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 533 AM EDT THU JUL 31 2014 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-010945- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 533 AM EDT THU JUL 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-010945- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 533 AM EDT THU JUL 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF WATERSPOUTS...WHICH ARE MOST LIKELY IN AND NEAR SHOWERS AND BANDS OF LAKE EFFECT CLOUDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 5:25 AM EDT | Special Marine Warning | CLE | 110 min | |
| Jul 31, 11:49 AM EDT | Special Marine Warning | CLE | 86 min |
Nearby
Small Craft Advisories in Ohio, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.